EMAIL THIS PAGE TO A FRIEND

Anaesthesia and intensive care

Transient transmural ischaemia during endobronchial laser treatment: possible coronary artery embolism.


PMID 18853597

Abstract

We report the case of a 51-year-old woman receiving endobronchial treatment with neodymium:yttrium garnet laser After 30 minutes of stable anaesthesia and laser treatment, sudden inferior myocardial ischaemia developed followed by haemodynamic collapse. Resuscitation with fluids, pressors, atropine and esmolol was successful, leading to rapid resolution of the ischaemia and full recovery. The sudden onset and time course of the ST segment elevation was consistent with coronary artery air embolism, as occurs occasionally during cardiac surgery. Systemic gas embolism during endobronchial laser treatment has been previously reported with poor outcomes and significant mortality. This complication can be avoided with awareness of the mechanism while appropriate monitoring may allow early detection and successful treatment.

Related Materials

Product #

Image

Description

Molecular Formula

Add to Cart

M4773
Metaraminol (+)-bitartrate salt
C9H13NO2 · C4H6O6